Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What could be the cause for sweating?

User rating for this question
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
I am having bad sweats at night and some days....Could this be because of the Meds I am on? or what could cause them?
Posted Sun, 2 Feb 2014 in Mental Health
Answered by Dr. Fatbardha Sejdini 47 minutes later
Brief Answer: Please provide the names of meds you take... Detailed Answer: Hi my dear, There are many causes to bad sweat where meds you take could be a reason. However, I should first know exactly what type of meds you are taking. That could help me assist you further. As you have a history of heart problem, oscillations in blood pressure can cause bad sweats. So, I'd advise to measure your blood pressure and blood sugar when you have sweating episodes. Next, have you had a complete blood profile recently? Anemia or other blood cells disorders can also bad sweats. Looking forward to have the requested name of the drugs you are currently taking! Thank you! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What could be the cause for sweating? 27 hours later
I am on the following meds::Metoperol Succinate 50 mg.q 12 hrs....Tricor 145 mg...Crestor 5mg 1/2 tab 2 times a week.....Hydrochlorothiazide 25 mg....Cymbalta 60 mg ....Lyrica 75 mg 3/day....Mirapex 0.5mg bedtime.....Omeprazole 20mg AM/PM Tamoxifen 20mg...Zetia 10mg....Niaspan 1000mg....Ocuvite PreserVision 3/daily...Mag Ox 400 mg...2/daily...Citracal w/D....Ecotrin 325 1/daily,,,....Vicodin 5-500 PRN
Answered by Dr. Fatbardha Sejdini 17 hours later
Brief Answer: Yes, meds you are taking might cause bad sweating. Detailed Answer: Hi my dear, I have read the meds you are taking, and I can say I stayed surprised. Let me tell you one by one: - You are taking 4 drugs for lowering cholesterol? I'd ask to provide the cholesterol levels. Niaspan 1000 mg is a cause to bad sweats and heart problems (flashing, palpitations,etc.). - You are also taking Vicodin and Lyrica for the pain, which could be also a reason to bad sweating. So, I'd suggest to consult with your doctor to reduce or take off some of your pills: - to my opinion, take only one drug for lowering cholesterol depending on the lipid profile readings - check your blood pressure at the time of sweating, if it is low, especially during night, I'd suggest to talk to cardiologist to reduce the dose of the pills for high blood pressure, especially when it comes to the use of hydrochlorthiazide which is associated with electrolyte imbalances - I'd also suggest to check the electrolyte levels in the blood in order to take related supplementation. - please check the levels of blood sugar when having sweat episodes and record the results for future evaluation. I understand that you are having many health issues, but, you can take drugs when they are needed and not to overload your body with too much medicines if not necessarily needed. All the best! Dr.Bardha I'd be happy to assist you with further questions you might have.
Above answer was peer-reviewed by
Follow-up: What could be the cause for sweating? 45 hours later
Thank you Dr. Bardha...I know I am on lots of drugs and I ask my Dr's which ones I can get off of....Nobody wants to take me off....In Sept. I was addmitted to ER via ambulance...My husband thought I was having a stroke....With in a 1/2 hour I was back my old self....Had an Abnormall ECG... Pneumonia (WBC^and temp^) and Thrombo-emboli ? Was admitted for observation.... D-Dimer was 2227..Blood sugar was 151 They suggested that I could have heart Failurebut after having an ECHO my Cardiologist says no.....I will have a stress test on the 16th.....and an Dopler on right Corioded artery..... Blood Culture was done and results were Gram Positive...What does that mean????
Answered by Dr. Fatbardha Sejdini 22 hours later
Brief Answer: Gram positive in blood culture=bacteremia... Detailed Answer: Hi, If the blood culture resulted gram positive, this means that you are having systemic bacterial infections (bacteremia) which explains why you are having bad sweating and high wbc count and high temperature. There are many gram positive bacteria, but, you should ask which one was reported and the appropriate antibiogram for best treatment. I'd suggest to keep following with your physician and to continue the prescribed therapy vigorously together with eating healthy and drinking more water to avoid dehydration as mentioned earlier. Wish you fast recovery! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What could be the cause for sweating? 2 days later
Does the D-Dimer test suggest that I had a TIA....Should this test be done regularly? I am to see a lung Dr. next monday.... I have another question.....Had a Mastectomy 4 years ago for Breast Cancer...My surgeon did not think I needed to see an oncologist....Stage one...Now after four years and with several people I know having had trouble with cancer coming back should I ask to see an Oncologist>?/ I am on Tamoxifen 20mg...He said I would only be on that for the five years....What should I do?
Answered by Dr. Fatbardha Sejdini 2 hours later
Brief Answer: Tamoxifen increases chances for thrombembolia... Detailed Answer: Hi my dear, D-Dimer test is the product from degradating cross-linked fibrin. The normal ranges are less than 250. In your case, the D-dimer is elevated showing that there is an activation of hemostatic system. There are many causes to increased D-dimer levels, including infection you are currently having apart thromb-emboli. Keep following up with lung doctor (pneumologist) to rule out pulmonar thrombembolia. The diagnosis of breast cancer is based on the clinical findings, lab tests and biopsy. Fortunately, yours was first stage. Usually, there is a positive feedback when the cancer is radically removed and treated. Your surgeon has also seen the local tissue and organs and if he did not noticed a cancer invasion, then, it is a good news, should continue Tamoxifen and scheduled follow up as recommended. You have the right to get a second opinion. However, please bare in mind that the surgeons are divided in specialties including oncological surgeon, who are specialised in oncological surgeries as in the case of your surgeon. Tamoxifen is used in breast cancer, and in cases like you (stage 1), it is used for 5 years as directed by your surgeon. Is blocks the effect of estrogen in cancer cells destroying them and preventing its coming back. One of the side effects of using tamoxifen is blood clotting as shown by increased D-Dimer levels. So, I'd suggest to get regular following ups with pneumologist and hematologist for further evaluation. Hope it answered to your query! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What could be the cause for sweating? 6 hours later
Yes Dr. I think that answers my questions....I will follow up with my new PC Dr. and the specialist......Thank you so much for you time and info... Some times things get moving to fast and things pop up one after the other......You have seen only a part of my medical record..... My 86 year old Husbnd also has lots of problems also and seems like we are in a Dr.s office every week.... Thank you again...and God Bless XXXX XXXXXXX
Answered by Dr. Fatbardha Sejdini 8 hours later
Brief Answer: Good Bless you and your husband! Detailed Answer: Hi dear XXXXXXX XXXXXXX Happy to hear I have assisted you! God Bless you and your husband too! I'd be happy to assist your husband's health problems too! Thank you! Dr.Bardha If satisfied with my answer, please close this thread and kindly give your positive feedback by rating it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor